Alert archive / Florida / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 13, NWS Miami, FL

March 7, 2024Miami-Dade County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Mar 7, 2024, 6:37 AM EST for Miami-Dade County, Florida. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 7, 2024, 6:37 AM EST (11:37 UTC)
Expired
Mar 7, 2024, 7:15 AM EST
In force
38 min
Issued by
NWS Miami, FL
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

County Miami-Dade County, FL

The radar

The Miami radar (KAMX), 29 km from the middle of the area, began a volume at 11:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 11.6 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2024-03-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 958 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2024-03-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
958 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
1062 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted.

166 
WUUS52 KMFL 071137
SVRMFL
FLC086-071215-
/O.NEW.KMFL.SV.W.0013.240307T1137Z-240307T1215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Miami FL
637 AM EST Thu Mar 7 2024

The National Weather Service in Miami has issued a

* Severe Thunderstorm Warning for...
  Northern Miami-Dade County in southeastern Florida...

* Until 715 AM EST.

* At 637 AM EST, a severe thunderstorm was located near Shark Valley
  Obs Tower, or 17 miles northwest of The Redland, moving northeast
  at 15 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* This severe thunderstorm will remain over mainly rural areas of
  northern Miami-Dade County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into a
small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.


&&

LAT...LON 2568 8070 2574 8076 2588 8064 2575 8052
TIME...MOT...LOC 1137Z 238DEG 13KT 2572 8070 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

JS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 7, 2:35 AM EST, 4 hours 2 minutes earlier.

Area forecast discussion, Mar 7, 2:35 AM EST, 4 hours 2 minutes before
Area Forecast Discussion
National Weather Service Miami FL
235 AM EST Thu Mar 7 2024

...New SHORT TERM, LONG TERM, MARINE, BEACHES...

.SHORT TERM...
(Today through Friday)
Issued at 230 AM EST Thu Mar 7 2024

A bit of a transitional period is in store for weather conditions
across South FL today as a frontal boundary drops through
the region. Ahead of the boundary, generally southerly winds
have sustained enhanced moisture profiles across the area
which - combined with moderate instability forecast for
southeast FL this afternoon - could help support the development
of scattered showers and thunderstorms. At this time, high-res
models show the best chances for convective initiation to be
located along the East Coast metro areas where the sea breeze
sets up. The threat for severe weather with the storms today
is much lower than the last couple of days as a shortwave trough
departs to the east and warmer air advects over the area aloft.

Once the boundary pushes southward sometime this
afternoon/tonight, light, variable winds and lingering moisture
over much of South FL could promote the development of
patchy fog overnight and into the early Friday morning hours.

Warmer and drier conditions look likely on Friday as ridging
builds aloft and easterly flow sets up. Enough moisture may
remain to support slight chances for showers across the region,
but subsidence should help limit coverage and intensity.

The high temperatures today and tomorrow will reach the
lower 80s along coastal areas and mid 80s over the interior.
Temperatures overnight could drop to the mid 60s over the
interior and lower 70s along the coasts.

&&

.LONG TERM...
(Friday night through Wednesday)
Issued at 230 AM EST Thu Mar 7 2024

The warm and dry weather pattern from Friday extends into
the first half of the weekend as mid-level ridging continues to
build over the Gulf of Mexico and the Florida peninsula.
Generally easterly/southeasterly winds and strong subsidence
aloft combined with warm air advection along the column will
 result in very warm temperatures this weekend, potentially
reaching the upper 80s and even breaking records in some locations.

Chances for showers and a few storms could return on Sunday
afternoon as a diffuse frontal boundary attached to a surface
low over the Ohio Valley approaches our area.

A brief cool-down could be possible behind this boundary on
Monday as winds become more northwesterly, with high
temperatures in the mid 70s across much of South FL.
However, this cold-down could be short-lived as winds quickly
veer out of the East on Tuesday and temperatures begin a
gradual warm-up through the rest of the week.

&&

.AVIATION...
(06Z TAFS)
Issued at 1226 AM EST Thu Mar 7 2024

A complex aviation forecast today, as sub-VFR cigs will be
possible through the morning hours along with a few showers.
Scattered showers and perhaps a few thunderstorms (particularly
for the SE terminals) will be possible this afternoon resulting in
additional chances of restrictions. Light and variable winds will
persist through much of the morning, before becoming (outside of
storm outflows) E-SE on the east coast, and W-SW at KAPF this
afternoon.

&&

.MARINE...
Issued at 230 AM EST Thu Mar 7 2024

Generally improving maritime conditions to close out the workweek,
with predominantly southerly/southwesterly winds this morning
becoming easterly/southeasterly around 10 kts following the passage
of a frontal boundary. Seas in the 2-4 range are expected for much
of the area. A few isolated showers and thunderstorms remain
possible over the local waters today, potentially resulting in
locally higher winds and seas. A return to cautionary conditions
is possible later this weekend as another boundary approaches
the region.

&&

.BEACHES...
Issued at 230 AM EST Thu Mar 7 2024

The Rip Current Risk will temporarily diminish today over the east
coast, before beginning to increase again Friday into the weekend
as southeasterly flow increases.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            82  71  83  74 /  40  20  10   0
West Kendall     83  68  85  70 /  40  10  10   0
Opa-Locka        83  70  84  72 /  50  20  10   0
Homestead        83  70  84  72 /  40  10  10   0
Fort Lauderdale  80  71  82  73 /  40  30  10   0
N Ft Lauderdale  80  71  83  73 /  50  30  20   0
Pembroke Pines   83  70  85  72 /  50  20  10   0
West Palm Beach  80  69  82  71 /  40  30  20   0
Boca Raton       81  70  84  72 /  40  30  20   0
Naples           80  68  85  70 /  20   0  10   0

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

SHORT TERM...ATV
LONG TERM....ATV
AVIATION...Carr
Hazardous weather outlook, Mar 7, 4:28 AM EST, 2 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Miami FL
428 AM EST Thu Mar 7 2024

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
080930-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach County-Metro Palm Beach County-
Coastal Collier County-Inland Collier County-Inland Broward County-
Metro Broward County-Inland Miami-Dade County-
Metropolitan Miami Dade-Mainland Monroe-Coastal Palm Beach County-
Coastal Broward County-Coastal Miami Dade County-Far South Miami-
Dade County-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
428 AM EST Thu Mar 7 2024

...Patchy Fog Possible Interior and West This Morning and Again Tonight...
...Moderate Risk of Rip Currents Palm Beach...

This Hazardous Weather Outlook is for Atlantic coastal waters,
southeast Florida, southern Florida, southwest Florida and Gulf of
Mexico.

.DAY ONE...Today and tonight.

Thunderstorms: Isolated thunderstorms will be possible this afternoon,
mainly over the East Coast. Heavy rainfall and gusty winds are possible
with the stronger storms.

Rip Currents: A moderate risk of rip currents will continue for
Palm Beach county beaches.

Visibility:  Patchy fog may linger across the interior and west coast
early this morning. This could reduce visibility in some locations
especially over interior sections. Fog development will be likely once again tonight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Rip current risks will likely remain elevated through the end of the
work week and into the weekend along the Atlantic coast.

Boating conditions could become hazardous over the weekend as
winds increase from the east-southeast.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Mar 7, 5:22 AM EST, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Miami FL
522 AM EST Thu Mar 7 2024

FLZ073-075-071045-
Mainland Monroe FL-Inland Miami-Dade County FL-
522 AM EST Thu Mar 7 2024

...A strong thunderstorm will impact portions of northern Mainland
Monroe and northern Miami-Dade Counties through 545 AM EST...

At 521 AM EST, National Weather Service meteorologists were tracking
a strong thunderstorm near Fortymile Bend, or 23 miles northwest of
Homestead General Airport, moving northeast at 15 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Shark Valley Obs Tower and Fortymile Bend.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2562 8080 2577 8090 2589 8065 2574 8052
TIME...MOT...LOC 1021Z 241DEG 11KT 2571 8084

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

JS
Special weather statement, Mar 7, 6:09 AM EST, 28 minutes before
Special Weather Statement
National Weather Service Miami FL
609 AM EST Thu Mar 7 2024

FLZ073-071145-
Inland Miami-Dade County FL-
609 AM EST Thu Mar 7 2024

...A strong thunderstorm will impact portions of northern Miami-Dade
County through 645 AM EST...

At 609 AM EST, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud near Shark
Valley Obs Tower, or 18 miles northwest of The Redland, moving
northeast at 10 mph.

HAZARD...Funnel clouds and winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes
         or waterspouts. Gusty winds could knock down tree limbs and
         blow around unsecured objects.

This storm will remain over mainly rural areas of northern Miami-Dade
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2568 8072 2575 8080 2586 8064 2576 8054
TIME...MOT...LOC 1109Z 236DEG 10KT 2571 8074

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

JS

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 6, 7:52 PM ESTSpecial Marine WarningMFL38 min
Mar 7, 5:22 AM ESTSpecial Weather StatementMFLMiami-Dade23 min
Mar 7, 6:09 AM ESTSpecial Weather StatementMFLMiami-Dade36 min
Mar 7, 12:44 PM ESTSpecial Weather StatementMFLHendry31 min
Mar 7, 1:30 PM ESTSpecial Weather StatementMFLBroward30 min
Mar 7, 1:58 PM ESTSpecial Weather StatementMFLPalm Beach47 min
Mar 7, 2:42 PM ESTSpecial Weather StatementMFLPalm Beach48 min
Mar 7, 3:41 PM ESTSpecial Weather StatementMFLBroward34 min
Mar 7, 4:03 PM ESTSpecial Marine WarningMFL27 min

Nearby

Severe Thunderstorm Warnings in Florida, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.